Has any other member experienced problems following ivig infusions?? My husband has been having the same one Intratect for the last three and a half years but 6 hours following the last two has had an overwhelming severe back pain which lasts for 36 hours, he has to resort to oxynorm. He simply doesn't know what to do with himself as he is so uncomfortable, he has booked an app to see the haematologist. hw

4 Replies

  • Many CLLers report similar situations. Sometimes changing the brand of IVIG helps. IVIG is a blood product, but different companies make it by different methods, so the actual IVIG varies somewhat...

    Here is a side by side comparison chart... as I understand it it is the IgA that causes problems... Privigen seems to be the current product of choice.


    There is a new weekly version also called SubQ IG, which is a version that uses sub cutaneous injections and can be done by the patient with an assistant. It is gaining some use in CLL and would be worth discussing...

  • I have used IVIG for 11 years and am one of those who developed a reaction to one brand, though mine was mild. Changing brands solved the problem and now Privigen is the only brand used at my center. I don't even need premeds on it. I know that in the pre Privigen days my doctor didn't want me on any brand with sucrose. I never asked why, but it could be another factor to consider.

  • Please let us know what happens with the dr. visit.

    My husband had his first dose of IVIG in Jan. and five weeks after mysterious totally new pain in right rear pelvis intense woke him from sleep several nights could not get comfortable wound up on pain meds. Due for another infusion in a couple weeks and worried.

  • In 6 years of reading CLL forum posts, I don't recall hearing of this kind of reaction to IVIG. Reactions are generally pretty immediate during the actual infusion, with sometimes lesser mild effects for a day or so afterwards.

    Hopefully Pat with nearly double that time actually having IVIG can provide further reassurance that your husband's pain is highly unlikely to be related to IVIG.

    I hope your husband is getting adequate support resolving the cause of this pain and is soon over it.


You may also like...